Drug interactions
Dasatinib + Indinavir
Severity: Major
Dasatinib and Indinavir: major interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Indinavir is a strong CYP3A4 inhibitor and can substantially increase dasatinib exposure, raising the risk of toxicity including myelosuppression, fluid retention and QT prolongation. Dasatinib may also raise indinavir levels slightly.
What this interaction means in plain words
Dasatinib and Indinavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.
Why it happens
Inhibition of CYP3A4-mediated dasatinib metabolism by indinavir.
What to do
Use an alternative to indinavir where possible. If unavoidable, reduce the dasatinib dose per labeling and monitor closely for toxicity and QTc.
What to ask your pharmacist
- Does the benefit of taking both outweigh the risk in my case?
- Do I need any blood test, ECG or other check while on both?
- What early warning signs should I watch for, and what should I do if they appear?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Dasatinib and Indinavir, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Dasatinib
- Dasatinib + Saquinavir Contraindicated
- Dasatinib + Thioridazine Contraindicated
- Adagrasib + Dasatinib Major
- Amiodarone + Dasatinib Major
- Amisulpride + Dasatinib Major
- Amitriptyline + Dasatinib Major
Frequently asked questions
Can I take Dasatinib with Indinavir?
MediHelp rates the interaction as major. Dasatinib and Indinavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Indinavir is a strong CYP3A4 inhibitor and can substantially increase dasatinib exposure, raising the risk of toxicity including myelosuppression, fluid retention and QT prolongation. Dasatinib may also raise indinavir levels slightly.
How serious is the interaction between Dasatinib and Indinavir?
MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Use an alternative to indinavir where possible. If unavoidable, reduce the dasatinib dose per labeling and monitor closely for toxicity and QTc.
What other medicines interact with Dasatinib?
MediHelp also lists interactions of Dasatinib with, for example, Saquinavir, Thioridazine, Adagrasib. The full list is on the Dasatinib page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.